Q and A

Question

Interaction between Biktarvy and topical Betamethasone.

Hi everyone, i’m a nurse and HIV positive I’m taking Biktarvy. Yesterday I put some betamethasone cream on my patient and there was some cream on my hands. I didn’t think about that in that moment. Today I checked the Liverpool university drug interactions site and I found that betamethasone could interact with Biktarvy. When administered topically a significant interaction is unlikely. Can I be calm or should I worry if my skin absorbed some betamethasone cream? Thank you very much.

Answer

Hi, how are you doing?

You can be relaxed. How much cream was on your hand? If you were administering to a patient I am imaging not a lot. The interaction has not been studied but because of how they are metabolized it’s suggested that betamethasone can reduce the amount of Biktarvy absorbed in the body. This is only for oral/IV administration as it is metabolized in the liver. A topical administration of betamethosone will remain local and thus no interaction.

Also, as it was one off there is likely an already high enough concentration of Biktarvy in your body. On this occasion an interaction would not have caused a clinically significant different in the concentration of HIV medication in your body.

If you have another question do ask,

Josh.

Comment

Your email address will not be published.